Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Involutions fixing ${\mathbb{RP}}^{\text{odd}} \sqcup P(h,i)$, II


Author: Zhi Lü
Journal: Trans. Amer. Math. Soc. 356 (2004), 1291-1314
MSC (2000): Primary 57R85, 57S17, 57R20, 55N22
DOI: https://doi.org/10.1090/S0002-9947-03-03489-5
Published electronically: October 29, 2003
Correction: Trans. Amer. Math. Soc. 358 (2006), 5635-5638.
MathSciNet review: 2034310
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the equivariant cobordism classification of all involutions fixing a disjoint union of an odd-dimensional real projective space ${\mathbb{RP}}^j$ with its normal bundle nonbounding and a Dold manifold $P(h,i)$ with $h$ a positive even and $i>0$. The complete analysis of the equivariant cobordism classes of such involutions is given except that the upper and lower bounds on the codimension of $P(h,i)$ may not be best possible. In particular, we find that there exist such involutions with nonstandard normal bundle to $P(h,i)$. Together with the results of part I of this title (Trans. Amer. Math. Soc. 354 (2002), 4539-4570), the argument for involutions fixing ${\mathbb{RP}}^{\text{odd}}\sqcup P(h,i)$ is finished.


References [Enhancements On Off] (What's this?)

  • [BH] A. Borel and F. Hirzebruch, On characteristic classes of homogeneous spaces, I, Amer. J. Math. 80 (1958), 458-538; II, Amer. J. Math. 81 (1959), 315-382.
  • [CF] P.E. Conner and E.E. Floyd, Differentiable Periodic Maps, Springer, 1964. MR 31:750
  • [Do] A. Dold, Erzeugende du Thomschen Algebra $\mathfrak N$, Math. Z. 65 (1956), 25-35. MR 18:60c
  • [Gu] H.Y. Guo, An involution on a closed manifold with the fixed point set ${\mathbb{ RP}}(1)\cup P(m,n)$, Chinese Quart. J. Math. 13 (1998), 16-26. MR 2000d:57053
  • [LL] Z. Lü and X.B. Liu, Involutions fixing a disjoint union of 3-real projective space with Dold manifold, Kodai Math. J. 23 (2000), 187-213. MR 2001d:57038
  • [Lü] Z. Lü, Involutions fixing ${\mathbb{RP}}^{\text{odd}}\sqcup P(h,i)$, I, Trans. Amer. Math. Soc. 354 (2002), 4539-4570. MR 2003f:57067
  • [PS] P.L.Q. Pergher and R.E. Stong, Involutions fixing $(\text{point})\cup F^n$, Transformation Groups 6 (2001), 79-86. MR 2002a:57054
  • [Ro] D.C. Royster, Involutions fixing the disjoint union of two projective spaces, Indiana Univ. Math. J. 29 (1980), 267-276. MR 81i:57034
  • [St1] R.E. Stong, Vector bundles over Dold manifolds, Fundamenta Mathematicae 169 (2001), 85-95. MR 2002e:57036
  • [St2] R.E. Stong, Personal communication.
  • [Uc] J.J. Ucci, Immersions and embeddings of Dold manifolds, Topology 4 (1965), 283-293. MR 32:4703

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57R85, 57S17, 57R20, 55N22

Retrieve articles in all journals with MSC (2000): 57R85, 57S17, 57R20, 55N22


Additional Information

Zhi Lü
Affiliation: Institute of Mathematics, Fudan University, Shanghai, 200433, People’s Republic of China
Address at time of publication: Department of Mathematics, Osaka City University, 3-3-138 Sugimoto, Sumiyoshi-ku, Osaka 558-8585, Japan
Email: zlu@fudan.edu.cn

DOI: https://doi.org/10.1090/S0002-9947-03-03489-5
Keywords: Involution, Dold manifold, characteristic class
Received by editor(s): March 15, 2002
Published electronically: October 29, 2003
Additional Notes: This work was supported by grants from NSFC and JSPS (No. P02299)
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society